Thunderstorm Wind, Kittson
- When
- June 26, 2:50 AM CST
- Where
- Kittson County, 0.46 mi E of Hallock Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 48.770, -96.920
Large branches were blown down.
Just after midnight on the 26th, a stationary front was located along a Hallock (MN) to Cooperstown (ND) to near Mobridge (SD) line. By 3 am CST, a weak surface low formed south of Winnipeg, Manitoba, Canada, and a cold front had moved to a Cavalier (ND) to Cooperstown (ND) to Ellendale (ND) line.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
Just after midnight on the 26th, a stationary front was located along a Hallock (MN) to Cooperstown (ND) to near Mobridge (SD) line. By 3 am CST, a weak surface low formed south of Winnipeg, Manitoba, Canada, and a cold front had moved to a Cavalier (ND) to Cooperstown (ND) to Ellendale (ND) line. By sunrise, the cold front had progressed east to a Warroad (MN) to Bagley (MN) to Fergus Falls (MN) line. Thunderstorms initially developed in the late evening of the 25th near the front south of Cooperstown, but around midnight CST, another thunderstorm complex developed over north central North Dakota. These storms took an east-northeast track, eventually crossing into northwest Minnesota several hours later.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 26, 2:08 AM CST, 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 308 AM CDT TUE JUN 26 2007 .SHORT TERM (TODAY)...STRONG UPPER LOW OVER SASK ATTM AND IS CAUSING A FAST TRANSITION FOR THE LOW LEVEL FEATURES AND CONDITIONALLY UNSTABLE AIR MASS OVER ND. MODELS SUGGEST THAT STRONG THUNDERSTORMS OVER SOUTHEAST CORNER OF ND HAS LOST ITS SUPPORTING LOW LEVEL JET...CONFIRMED BY ABR VWP. SO EXPECT SLOW WEAKENING FOR THIS CLUSTER. STRONGER THUNDERSTORMS OVER NORTHEAST ND TO GFK ARE QUICKLY MOVING NORTHEAST AND IS WHERE THE LEAST AMOUNT OF 850 MB CIN INHIBITS STORM DEVELOPMENT. BUT THE 850 MB LOW CAUSING THESE STORMS IS QUICKLY BECOMING A WEAKENED OPEN TROUGH. 850 MB CAPE AND CIN INDICATE THAT STRONG CONVECTION MAY CONTINUE INTO NORTHWEST MN CORNER NEXT COUPLE HOURS SINCE 250-300 MB DIVERGENCE IS BETTER THERE BUT 850 MB CONVERGENCE LOOKS WEAKER. THUNDERSTORMS IN EXTREME WESTERN ND DEVELOPED WELL BEHIND WHERE MODELS SHOW CAPE BUT 850-250 MB JET COUPLET FOR AWHILE SUPPORTED STRONG THUNDERSTORMS. THIS HAS SINCE LIFTED NORTHEASTWARD AND THE STORMS CONTINUE TO WEAKEN. EXPECT THAT WITHIN A COUPLE OF HOURS THAT THE LINE OF STRONG WIND APPARENTLY GENERATED BY COLLAPSING STORMS NEAR MINOT WILL MOVE EAST AHEAD OF THE 50-55 KNOT LOW LEVEL JET SHOWING ON MBX/BIS VWP. THINK STRONG WIND WILL BE THE LAST THREAT FROM STORMS AROUND DAYBREAK AND WILL HAVE TO WATCH THAT. WEAK SHOWERS/THUNDERSTORMS TO EXIT TOWARDS EAST BY NOON WITH MUCH DRIER/STABLE AIR ARRIVING WITH THE WEST/NORTHWEST FLOW. .LONGER TERM (TONIGHT-MON)...LITTLE CHANGE NECESSARY BEYOND TODAY. MODELS STILL INDICATE DRY EXCEPT POSSIBLY A FEW SHOWERS NEAR LAKE OF THE WOODS WED MORNING. THIS WOULD BE AFTER THE UPPER LOW GOES THROUGH ITS DAY LONG WOBBLE OVER SASK/MB THEN DIGS SOUTHEAST TOWARDS THE MN ARROWHEAD. THAT CHANCE LOOKS MINIMAL ATTM SINCE THE LOW WILL BE MOVING TOO QUICKLY FOR MUCH MOISTURE TO WRAP AROUND. && .AVIATION...MVFR CEILINGS DEVELOPING NORTH AND WEST FROM DVL THIS MORNING MAY RIDE BRIEFLY INTO GFK THIS MORNING EVEN THE MODELS SAY NO. WILL CONSIDER IT FOR AN UPDATE. BUT OTHERWISE VFR STILL EXPECTED AT TAF SITES. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GV
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 546 AM CDT MON JUN 25 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-261100- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 546 AM CDT MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE VERY NEAR THE CANADIAN BORDER... MAINLY ON THE NORTH DAKOTA SIDE OF THE RED RIVER EARLY THIS MORNING. SEVERE THUNDERSTORMS MAY REGENERATE FROM THE DEVILS LAKE BASIN ACROSS THE NORTHERN RED RIVER VALLEY TO LAKE OF THE WOODS THIS EVENING. THE SEVERE THUNDERSTORMS BOTH THIS MORNING AND THIS EVENING WILL BE A RESULT OF VERY UNSTABLE AIR BEING LIFTED OVER A STATIONARY FRONT THAT EXTENDS FROM JUST NORTH OF A LINE FROM BISMARK TO INTERNATIONAL FALLS. NON-SEVERE THUNDERSTORMS ARE POSSIBLE OVER THE REST OF THE REGION SOUTH OF THE FRONT. RIVERINE FLOODING IS EITHER FORECAST OR WILL CONTINUE IN THE RED RIVER VALLEY AT PEMBINA AND POINTS SOUTH...AND ON TRIBUTARIES OF THE RED RIVER IN MINNESOTA FROM RECENT HEAVY RAIN. REFER TO THE LATEST HYDROLOGIC PRODUCTS FOR THE LATEST STATEMENTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY MORNING FROM THE RED RIVER VALLEY EASTWARD AND THEN EAST OF THE VALLEY BY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. GV
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
330 AM CDT TUE JUN 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM HAIL 2 NW GRAFTON 48.44N 97.43W
06/26/2007 E1.75 INCH WALSH ND PUBLIC
&&
JKAISERThe Fargo/Grand Forks radar (KMVX), 141 km away, was scanning. The volume nearest the first event began at 08:50 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
Large branches were blown down.
Several large trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43632, 43633, 43634, 43635.